Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira and vaginal bleeding


08-12-2013, 08:57 AM   #1
SylvieA
 
SylvieA's Avatar
 
Join Date: Feb 2013
Location: Moncton, New Brunswick

My Support Groups:
Humira and vaginal bleeding

I took my first humira on July 30th, 2 days after, a week prior my periods were due, I started bleeding. It's unusual for me to start early, but I have been late on occasion. And I usually bleed 2-3 days at the most. I'm on day 12 of bleeding. Not sure if humira is a side effect and if any of you girls had this happening as well. I'm seeing my family doctor tomorrow because I'm getting worried. I'm 39yrs old, and blaming it on hormonal changes for now.
I had been 3 months through the winter without periods, but I spent most of that time in hospital, had surgery, lost weight, not eating. But I've had 2-3 regular periods since and now this.
08-12-2013, 08:59 AM   #2
SylvieA
 
SylvieA's Avatar
 
Join Date: Feb 2013
Location: Moncton, New Brunswick

My Support Groups:
I have to take my second injection tomorrow, but now not sure I want to in case it makes me continue bleeding. I tend to struggle keeping my iron levels up as well.
08-14-2013, 07:55 PM   #3
lgpcarter
Senior Member
 
Join Date: Jun 2013
Location: Canada

My Support Groups:
I haven't experienced this and haven't read on here that anyone else has. Could be that they are unrelated. I have an IUD, so no periods at all for me. Hope the doc has some insights or sends you for some tests. Are you on any birth control?
__________________
Diagnosed in with Crohn's in large and small bowel in 2000.

Seton placement (2) and fistulotomy December 2013. Setons removed July 2014.

Laparoscopic Right Hemicolectomy July 2016, 25 cms removed

Current meds: Entyvio every 8 weeks, Imuran 50 mg, Flagyl and Cipro 500 mg twice a day
Previously: Remicade, Humira, Simponi, Pentasa, Sulphasalazine, Entocort, Stelara, Methotrexate, Prednisone
09-28-2013, 11:36 AM   #4
SylvieA
 
SylvieA's Avatar
 
Join Date: Feb 2013
Location: Moncton, New Brunswick

My Support Groups:
I wasn't on birth control. My family doctor put me on some, and I still get some bleeding. It's just mild bleeding, and it's most days.
I do have other uncomfortable symptoms as well, so I'm really thinking humira isn't for me.
09-28-2013, 04:07 PM   #5
Jennifer
Adminstrator
 
Jennifer's Avatar
I'm sorry to hear that Humira is affecting you in such a way. What other side effects are you having from it?

I've been on the pill for over 10 years and never had any issues with my period. I switched to Junel so I could avoid the period altogether and it was working great for about a year. When I started Humira, I suddenly started having periods again. While that was annoying my main concern was if it was somehow affecting the effectiveness of the birth control. My doctors didn't have an explanation for any of it and thus far I haven't seen any information about it other than your post here about a similar experience. I stopped taking Humira after about 3 months because I kept having constant upper respiratory infections (they would literally last from the day after injection up to a couple days before the next injection).

I guess its time for more research. I'll let you know if I find anything of note at all.

So far irregular periods are listed as a possible side effect of Humira: http://www.webmd.com/drugs/drug-6471...Q&pagenumber=6
Also listed as less common http://www.drugs.com/sfx/humira-side-effects.html
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
09-30-2013, 03:32 AM   #6
SylvieA
 
SylvieA's Avatar
 
Join Date: Feb 2013
Location: Moncton, New Brunswick

My Support Groups:
I get some typical symptoms like headaches and achy joints, especially the feet and hands. Extremely low energy., especially for the first days. After my first injections, I had lots of pain in the stomach. Was so bad I had to stay in bed and had to take a combination of Tylenol and dilaudid. But didn't get pain for the last 2 injections.
I've also started having these lumps on my head and neck. They're sensitive at first, then starts to go away. Another thing I've been noticing, my skin is very dry, and flaky no matter how much I moisturize. Can't imagine what my skin is going to be like this winter. I have more bm than I've ever had as well and I wake up at night to go several times for the first week. I feel on edge all the time because I'm exhausted, missing work and just feel bad for my kids that I can't keep up with them.
And overall, I just don't feel right. Start feeling better in the second week, then it starts all over again. It's hard when you only get a few good days every 2 weeks.
09-30-2013, 12:48 PM   #7
Jennifer
Adminstrator
 
Jennifer's Avatar
Have you talked to your doctor about all these symptoms? If not then it'd be a good idea to let them know and then you guys can discuss if Humira is right for you. Keep us posted. *HUGS*
10-10-2013, 01:36 PM   #8
SylvieA
 
SylvieA's Avatar
 
Join Date: Feb 2013
Location: Moncton, New Brunswick

My Support Groups:
Yes he's been advised of my symptoms. He still wants me to continue as he beleives these symptoms are all temporary.
10-10-2013, 02:22 PM   #9
Jennifer
Adminstrator
 
Jennifer's Avatar
Hopefully they are. You're going on three months now though. :/ Has it improved at all?
10-11-2013, 04:14 PM   #10
SylvieA
 
SylvieA's Avatar
 
Join Date: Feb 2013
Location: Moncton, New Brunswick

My Support Groups:
Took my last injection on Tuesday, and so far this time, only effects I have is indigestion/reflux and joint pain. I have a few days without then starts all over. I'm on my periods now, and bleeding much more than I'm used to, and should be done by now. Starting a new pack of pills Sunday.
10-11-2013, 04:17 PM   #11
SylvieA
 
SylvieA's Avatar
 
Join Date: Feb 2013
Location: Moncton, New Brunswick

My Support Groups:
I'm wondering, what are you taking now? And how do you feel since off humira?
10-11-2013, 09:29 PM   #12
Jennifer
Adminstrator
 
Jennifer's Avatar
My meds keep changing since my flare started. I really liked Humira and was bummed that it didn't work out for me. It got rid of all of my symptoms within 15 days of taking it (basically right after the loading doses). It just caused too many upper respiratory infections but I think my tonsils may have played a role in that. Since having them removed its possible that I wouldn't get sick as often or at least not as bad but I don't know if its worth trying again.

Since my CRP has gone up my GI is upping my 6MP dose to 50mg and has added Allopurinol 50mg to try and make the 6MP less toxic. I have been on Methotrexate for a while now but its possible that I'll have to stop that soon because its making my lymph nodes become inflamed and painful and causing infections just like Remicade did when I tried it. I'm still on Entocort as well.
10-12-2013, 06:11 AM   #13
SylvieA
 
SylvieA's Avatar
 
Join Date: Feb 2013
Location: Moncton, New Brunswick

My Support Groups:
I've been prescribed purinethol, which I think is similar to 6MP or the same. I haven't taken it yet because I'm just afraid of side effects. I've had to many effects to anything I've tried so far.
10-15-2013, 11:26 PM   #14
Jennifer
Adminstrator
 
Jennifer's Avatar
Ya Purinethol and 6MP are the same thing. Its one of the few meds I've tried that never caused any side effects for me. I was on 50mg for over 15 years. I only started seeing issues with liver toxicity when the dose was increased to 100mg. With 6MP you have blood work done often to make sure it doesn't cause any major damage (one of the perks about it actually, blood work tends to show stuff before you start having symptoms). I have my blood work done once a month.

If you start taking it let me know how it works for you. It can take up to 3 months to fully start working.
10-16-2013, 05:18 PM   #15
ruhereyet
 
ruhereyet's Avatar
 
Join Date: Sep 2013
Location: Edmond, Oklahoma
My starter dose of Humira was two weeks ago, and my 2-shot on day 15 was today. I've not had a period in about 15 years because of my IUD, however today I got a period. I'll be interested in seeing whether this is a possible side-effect.
10-16-2013, 05:54 PM   #16
Jennifer
Adminstrator
 
Jennifer's Avatar
Irregular periods are a possible side effect of Humira ruhereyet. Whether or not it makes birth control less effective is unknown to me. I haven't seen any research that talks about it. It did make me have a period while on a birth control pill that's supposed to make you not have a period anymore. I wasn't on Humira long enough to know if the period would go away over time.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira and vaginal bleeding
Thread Tools


All times are GMT -5. The time now is 09:35 PM.
Copyright 2006-2017 Crohnsforum.com